Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 53, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Aug 3, 2017, 4:13 AM EDT. It took effect at Aug 4, 2017, 3:44 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2017, 4:13 AM EDT (08:13 UTC)
- In effect from
- Aug 4, 2017, 3:44 AM EDT
- Expired
- Aug 5, 2017, 2:00 PM EDT
- In force
- 34 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
873 WHUS73 KIWX 030813 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 AM EDT THU AUG 3 2017 LMZ043-046-031615- /O.NEW.KIWX.SC.Y.0053.170804T1200Z-170805T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 413 AM EDT THU AUG 3 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 11 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 11 AM EDT SATURDAY. * WINDS...WEST-NORTHWEST TO 30 KNOTS. * WAVES...4 TO 8 FEET...OCCASIONALLY TO 10 FEET FRIDAY AFTERNOON INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
10 follow-up statements
943 WHUS73 KIWX 031435 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1035 AM EDT THU AUG 3 2017 LMZ043-046-032245- /O.CON.KIWX.SC.Y.0053.170804T1200Z-170805T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1035 AM EDT THU AUG 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 11 AM EDT SATURDAY... * WINDS...WEST-NORTHWEST TO 30 KNOTS. * WAVES...4 TO 8 FEET...OCCASIONALLY TO 10 FEET FRIDAY AFTERNOON INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
710 WHUS73 KIWX 032003 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EDT THU AUG 3 2017 LMZ043-046-040415- /O.CON.KIWX.SC.Y.0053.170804T1200Z-170805T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EDT THU AUG 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 11 AM EDT SATURDAY... * WINDS...WEST-NORTHWEST TO 30 KNOTS. * WAVES...4 TO 8 FEET...OCCASIONALLY TO 10 FEET FRIDAY AFTERNOON INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
728 WHUS73 KIWX 040232 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1032 PM EDT THU AUG 3 2017 LMZ043-046-041045- /O.EXT.KIWX.SC.Y.0053.170804T1000Z-170805T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1032 PM EDT THU AUG 3 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM FRIDAY TO 11 AM EDT SATURDAY... * WINDS...WEST-NORTHWEST TO 30 KNOTS. * WAVES...6 TO 10 FEET...OCCASIONALLY TO 13 FEET FRIDAY AFTERNOON INTO FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
340 WHUS73 KIWX 040744 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 AM EDT FRI AUG 4 2017 LMZ043-046-041545- /O.EXT.KIWX.SC.Y.0053.170804T0744Z-170805T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 344 AM EDT FRI AUG 4 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...WEST-NORTHWEST TO 30 KNOTS DIMINISHING SATURDAY. * WAVES...BUILDING TO 6 TO 10 FEET, OCCASIONALLY TO 13 FEET THIS AFTERNOON AND TONIGHT, THEN SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
902 WHUS73 KIWX 041456 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1056 AM EDT FRI AUG 4 2017 LMZ043-046-042300- /O.CON.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1056 AM EDT FRI AUG 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...WEST-NORTHWEST TO 30 KNOTS DIMINISHING SATURDAY. * WAVES...BUILDING TO 6 TO 10 FEET, OCCASIONALLY TO 13 FEET THIS AFTERNOON AND TONIGHT, THEN SUBSIDING SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
060 WHUS73 KIWX 042055 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 PM EDT FRI AUG 4 2017 LMZ043-046-050500- /O.CON.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 455 PM EDT FRI AUG 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...WEST-NORTHWEST TO 30 KNOTS DIMINISHING SATURDAY. * WAVES...5 TO 10 FEET, OCCASIONALLY HIGHER INTO THIS EVENING, THEN SLOWLY SUBSIDING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
676 WHUS73 KIWX 050152 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 952 PM EDT FRI AUG 4 2017 LMZ043-046-051000- /O.CON.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 952 PM EDT FRI AUG 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT SATURDAY... * WINDS...WEST-NORTHWEST TO 30 KNOTS DIMINISHING SATURDAY. * WAVES...5 TO 10 FEET, OCCASIONALLY HIGHER INTO THIS EVENING, THEN SLOWLY SUBSIDING THROUGH SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
748 WHUS73 KIWX 050800 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 AM EDT SAT AUG 5 2017 LMZ043-046-051500- /O.CON.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 400 AM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...WEST 10 TO 20 KNOTS BECOMING SOUTHWEST 5 TO 15 KNOTS. * WAVES...5 TO 7 FEET SUBSIDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
612 WHUS73 KIWX 051459 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 AM EDT SAT AUG 5 2017 LMZ046-051600- /O.CAN.KIWX.SC.Y.0053.000000T0000Z-170805T1500Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1059 AM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES WILL CONTINUE TO SUBSIDE LATE THIS MORNING INTO THIS AFTERNOON. $$ LMZ043-051800- /O.EXT.KIWX.SC.Y.0053.000000T0000Z-170805T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1059 AM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WINDS...WEST WIND AROUND 10 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
598 WHUS73 KIWX 051744 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 144 PM EDT SAT AUG 5 2017 LMZ043-051845- /O.EXP.KIWX.SC.Y.0053.000000T0000Z-170805T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI- 144 PM EDT SAT AUG 5 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... WINDS AND WAVES WILL CONTINUE TO SUBSIDE THROUGH THE REMAINDER OF THE AFTERNOON. THEREFORE...THE SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE AT 2 PM EDT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Aug 3, 3:32 AM EDT, 41 minutes earlier.
Area forecast discussion, Aug 3, 3:32 AM EDT, 41 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 332 AM EDT Thu Aug 3 2017 .SYNOPSIS... Issued at 330 AM EDT Thu Aug 3 2017 Isolated to scattered thunderstorms are possible late this afternoon mainly west of US 31. Otherwise a sharp cold front will drive east across the area late tonight into early Friday morning with scattered thunderstorms expected. Much cooler weather will arrive Friday and persist into Saturday before temperatures moderate warmer through next week. && .SHORT TERM...(Today and tonight) Issued at 330 AM EDT Thu Aug 3 2017 Eliminated most near term pops on account of substantial theta-e minimum seen in 00Z raob at KILX which will advance newd across the cwa through early aftn. Much better low level theta-e ridging will then push into wrn areas ewd of cyclone wrapping up across the upper midwest and in concert with upticking low level jet after 21Z. Some evidence of a prefrontal trough feature at that time coming out of ne IL as indicated in most CAMS guidance and will confine higher chance pops far west late this aftn. Otherwise ewd progression of cold frontal zone commences tonight albeit slower versus prior model based guidance and expect much of this will wash out/decay with ewd extent across the cwa especially late. Will modify according to preferred blend and in light of 00Z based mos trends. && .LONG TERM...(Friday through Wednesday) Issued at 330 AM EDT Thu Aug 3 2017 Strong post frontal cold advection will overspread the area Fri morning. Steepening sfc based lapse rates within residual low level moisture plume should bubble by late morning into mid aftn with isolated to scattered showers pending arrival/extent of entraining dry air. Following sfc ridging will then expand through the OH valley Sat before breaking down in advance of next nrn plains sw disturbance late Sun which is forecast to shear out overhead late Mon. Return flow ahead of this system warrants holding onto low chc pops Sun aftn into Mon. Renewed sfc ridging and dry weather expected to prevail then through the rest of the period. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 118 AM EDT Thu Aug 3 2017 Calm/light winds, mainly clear skies, and small dewpoint depressions may result in some patchy BR/FG formation that may impact the terminals around daybreak. VFR/dry otherwise through the early afternoon. Widely scattered showers/storms will likely develop into mainly northwest IN later this afternoon into this evening as flow/instability increases near a pre-frontal trough. Held with a VCTS mention after 21z at KSBN for now, with point chances too low for a mention at KFWA. The main/seasonably strong cold front comes through the region just beyond this TAF cycle (06-12z 8/4). && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 2, 4:18 AM EDT, 23 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 418 AM EDT Wed Aug 2 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-030830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 418 AM EDT Wed Aug 2 2017 /318 AM CDT Wed Aug 2 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight An isolated thunderstorm is possible through mid morning mainly south of Route 24. Scattered thunderstorms are expected to redevelop late this morning into this afternoon. Severe weather is not expected, but a few strong storms are possible capable of producing winds to 40 mph, small hail, and brief heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a continued chance of thunderstorms Thursday and Thursday night with the greatest chance of thunderstorms on Thursday evening. Widespread severe weather is not expected at this time, but an isolated strong to severe thunderstorm is possible Thursday evening generally west of Route 31 in southwest Lower Michigan and northern Indiana. Dangerous swimming conditions are possible Friday through early Saturday along the Lake Michigan shoreline for southwest Lower Michigan and northwest Indiana. There are low chances of thunderstorms Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-030830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 418 AM EDT Wed Aug 2 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight An isolated thunderstorm is possible this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is another chance of thunderstorms Thursday and Thursday night, with the greatest chances on Thursday evening. A few of the storms Thursday evening may be strong to severe. Hazardous conditions for small craft are expected from Friday into Saturday morning. There are low chances of thunderstorms Sunday and Monday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:14 AM EDT | Beach Hazards Statement | IWX | 55 hr | |
| Aug 3, 2:07 PM EDT | Special Weather Statement | IWX | Whitley | 38 min |
| Aug 3, 4:40 PM EDT | Special Weather Statement | IWX | Kosciusko | 50 min |
| Aug 3, 5:10 PM EDT | Special Weather Statement | IWX | LaGrange, Noble | 50 min |
| Aug 3, 5:30 PM EDT | Special Weather Statement | IWX | White | 45 min |
| Aug 3, 5:39 PM EDT | Special Weather Statement | IWX | Miami | 36 min |
| Aug 3, 6:16 PM EDT | Special Weather Statement | IWX | Cass, Miami | 44 min |
| Aug 3, 6:40 PM EDT | Special Weather Statement | IWX | Huntington, Miami, Wabash | 50 min |
| Aug 3, 7:45 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Jay | 30 min |
| Aug 3, 4:48 PM EDT | Special Weather Statement | IWX | Henry, Putnam | 42 min |
| Aug 3, 5:56 PM EDT | Special Weather Statement | IWX | Putnam | 34 min |
| Aug 3, 2:15 PM EDT | Special Weather Statement | IWX | Cass | 45 min |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.